MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160906
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 11/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31428785l and no internal action related to the complaint was found during the review.If the product is received at a later date, the investigation will be updated as applicable.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation with a decanav catheter and an octaray mapping catheter.The patient experienced a pericardial effusion that required a pericardiocentesis.A pericardial effusion was noticed with the patient during the procedure.The pericardial effusion was discovered while they were mapping the left atrium.The physician believes the pericardial effusion occurred when they were going transeptal.They noticed the patient¿s blood pressure dropping and confirmed it with intracardiac echocardiography (ice) and discovered the pericardial effusion.A pericardiocentesis procedure was then performed on the patient.The patient¿s last known status was stable.They had the generator ready to go but never started ablation.A decanav catheter, an octaray catheter and a sterilmed soundstar were used during the procedure.Additional information was received.The physician believes the cause of the adverse event was the transseptal puncture.He said the patient had an unusually small heart.One transseptal puncture.To go transseptal, the physician used the versacross steerable access sheath by baylis.The physician performed a pericardiocentesis.The patient¿s condition is improved and planning to reschedule the ablation procedure when fully recovered.No ablation was performed prior to noting pericardial effusion.No evidence of steam pop.The event was first noted during the mapping phase, and the physician believes it was caused by the transseptal.An irrigated catheter was not used in the event.The patient did not require cardiac surgery.Since the event was discovered during mapping, it was assessed to report it under both the mapping catheters (decanav catheter and octaray mapping catheter).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20755663
Report Number2029046-2024-03766
Device Sequence Number20938142
Product Code MTD
UDI-Device Identifier10846835021134
UDI-Public(01)10846835021134(11)240820(17)270819(10)31428785L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD160906
Device Lot Number31428785L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Initial Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR DECAN,11P,F,2.4MMLE,282MM,; BAYLIS VERSACROSS STEERABLE ACCESS SHEATH; STERILMED SOUNDSTAR CATHETER; UNK_NGEN RF GENERATOR
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown